Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 23, 2011, 3:13 PM CDT for 4 counties in Mississippi. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 23, 2011, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:15 PM CDT | FLASH FLOOD | Ridgeland, MS | A FEW RDS IN RIDGELAND WERE FLOODED. |
| Jul 23, 3:55 PM CDT | FLASH FLOOD | 5 Ne Flowood, MS | 3-4 INCHES OF WATER ON ROADWAY NEAR INTERSECTION OF SPILLWAY DR AND OLD FANNIN RD |
| Jul 23, 4:45 PM CDT | FLASH FLOOD | Leesburg, MS | A PORTION OF RED OAK RD WAS UNDER WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WGUS54 KJAN 232013
FFWJAN
MSC049-089-121-123-232215-
/O.NEW.KJAN.FF.W.0108.110723T2013Z-110723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
BRANDON...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
* UNTIL 515 PM CDT
* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
HARPERVILLE TO JACKSON. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS ACROSS MUCH OF THE
WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEESBURG...PULASKI...FORKVILLE...BRANCH...HILLSBORO...STEELE AND
PELAHATCHIE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3229 8936 3219 9038 3240 9045 3266 9003
3267 8977 3266 8973 3258 8972 3257 8934
$$
BYB2 follow-up statements
771
WGUS74 KJAN 232105
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SAT JUL 23 2011
MSC049-089-121-123-232215-
/O.CON.KJAN.FF.W.0108.000000T0000Z-110723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
405 PM CDT SAT JUL 23 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST
CENTRAL HINDS...SOUTHEASTERN MADISON...NORTHERN RANKIN AND SCOTT
COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR PISGAH AND
ACROSS NORTHERN RANKIN COUNTY. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARMHAVEN...SHARON...GLUCKSTADT AND LUDLOW
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3229 8936 3222 9012 3223 9033 3242 9022
3266 9003 3267 8976 3265 8974 3261 8972
3258 8972 3257 8934
$$
CME299
WGUS74 KJAN 232146
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SAT JUL 23 2011
MSC049-089-232154-
/O.CAN.KJAN.FF.W.0108.000000T0000Z-110723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON MS-HINDS MS-
446 PM CDT SAT JUL 23 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL HINDS
AND SOUTHEASTERN MADISON COUNTIES...
LAT...LON 3229 8936 3222 9012 3223 9020 3227 9019
3229 9016 3232 9016 3235 9011 3239 9009
3239 9007 3243 9007 3248 9002 3249 8996
3259 8984 3258 8979 3263 8974 3258 8972
3257 8934
$$
MSC121-123-232215-
/O.CON.KJAN.FF.W.0108.000000T0000Z-110723T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MS-RANKIN MS-
446 PM CDT SAT JUL 23 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHERN RANKIN AND SCOTT COUNTIES...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT AN AREA OF HEAVY RAIN NEAR PISGAH AND ACROSS ALL OF NORTHERN
RANKIN COUNTY. THIS ACTIVITY WAS NEARLY STATIONARY. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUDLOW...HARPERVILLE AND STEELE
RAINFALL WILL CONTINUE OVER THE WARNED AREA THROUGH 515 PM WITH AN
ADDITIONAL HALF TO ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3229 8936 3222 9012 3223 9020 3227 9019
3229 9016 3232 9016 3235 9011 3239 9009
3239 9007 3243 9007 3248 9002 3249 8996
3259 8984 3258 8979 3263 8974 3258 8972
3257 8934
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 10:39 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 23, 10:39 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1039 AM CDT SAT JUL 23 2011 .UPDATE...AREA RADARS ALREADY SHOWING A GOOD SMATTERING OF MAINLY SHOWERS WITH SOME ISOLATED THUNDERSTORMS ACROSS THE ARKLAMISS REGION. HEAVY RAINFALL ONGOING EARLY THIS MORNING HAS PROMPTED A FEW FLASH FLOOD WARNINGS WITH SOME AREAS REPORTING WATER OVER ROADWAYS IN MONTGOMERY COUNTY. RADAR ESTIMATES HAVE SHOWN ABOUT 1-3 INCHES IN THIS AREA OVER THE PAST HOUR WITH UPWARDS OF 4 INCHES IN THE LAST 3-4 HOURS. GIVEN PRECIPITABLE WATER VALUES OF 2.3 INCHES OFF THE 12Z KJAN SOUNDING...AND ABOUT 5 KTS OF UPPER LEVEL FLOW...STORMS THAT CONTINUE TO DEVELOP THIS AFTERNOON WILL BE SLOW MOVING AND HAVE THE POTENTIAL FOR HEAVY RAINFALL. THIS COMES AS THE AREA SITS BETWEEN LOWER PRESSURE TO THE WEST AND HIGHER PRESSURE TO THE EAST AT THE SFC...AS WELL AS GENERAL RIDGING ALOFT. IN ADDITION...THERE IS AN AREA OF LOWER PRESSURE MOVING ALONG THE COAST THAT HAS FED A GOOD BIT OF MOISTURE AND RAIN INTO THE SOUTHERN PORTIONS OF MISSISSIPPI. GOING FORECAST SEEMS TO HANDLE THE SITUATION WELL WITH FAIRLY HIGH POPS FOR SUMMERTIME. SEEING AS HOW THE STORMS HAVE NOT NEEDED MUCH IN THE WAY OF WARMING IN THIS SOUPY ENVIRONMENT TO DEVELOP...THESE POPS SEEM REASONABLE. CLOUD COVER HAS PLAGUED WARMING THIS MORNING BUT MOST SITES HAVE MANAGED TO REACH INTO THE LOWER 80S. HIGHS IN THE LOW 90S SEEM ACHIEVABLE...ESPECIALLY IF ANY SORT OF SUN CAN BREAK THROUGH THE CLOUD COVER THIS AFTERNOON. HOWEVER...IF THUNDERSTORMS DROP THE TEMPS...THESE MIGHT BE A LITTLE HIGH. MADE SOME ADJUSTMENTS TO HOURLY GRIDS AND WEATHER TIMING. OTHERWISE...UPDATED PRODUCTS OUT THE DOOR. /28/ && .AVIATION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED ACROSS THE AERODROME TODAY WHICH WILL GENERALLY MAKE FOR BAD FLYING CONDITIONS. CONDITIONS A MIX OF VFR/MVFR IN BETWEEN AREAS OF RAIN RIGHT NOW...WITH LIMITATIONS PRIMARILY DUE TO LOW CEILINGS. ANTICIPATE IFR FLIGHT CATS IN INCREASING AREAS OF RAIN THROUGH AFTERNOON WITH TORRENTIAL DOWNPOURS POSSIBLE IN MANY AREAS. WINDS WILL GENERALLY BE FROM THE SOUTH AT 5 TO 10 MPH...BUT WILL TEND TO BE VARIABLE AND MAYBE A LITTLE GUSTY AT TIMES AROUND AREAS OF THUNDERSTORMS. RAIN SHOULD TRY TO DIMINISH QUICKLY THIS EVENING...BUT THE RISK FOR AT LEAST ISOLATED HEAVY DOWNPOURS WILL PERSIST AROUND THE REGION THROUGH THE NIGHT. SUB VFR FLIGHT CATS WILL BE INCREASINGLY LIKELY AROUND THE REGION AS THE NIGHT PROGRESSES WITH MORE IN THE WAY OF NUMEROUS SHOWERS AND STORMS ON TAP FOR TOMORROW. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 75 92 75 / 84 38 55 38 MERIDIAN 91 73 93 73 / 79 29 46 35 VICKSBURG 92 74 92 74 / 78 38 56 33 HATTIESBURG 92 75 94 75 / 73 21 47 21 NATCHEZ 90 74 90 73 / 72 23 67 28 GREENVILLE 93 75 94 75 / 68 40 53 40 GREENWOOD 93 75 94 75 / 71 41 57 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/BB
Hazardous weather outlook, Jul 23, 2:39 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT SAT JUL 23 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE TODAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Jul 23, 9:21 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD WINONA 33.49N 89.73W
07/23/2011 MONTGOMERY MS LAW ENFORCEMENT
FEW ROADS IN TOWN BEGINNING TO GET COVERED IN WATER
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:51 AM CDT | Special Weather Statement | JAN | Attala | 59 min |
| Jul 23, 8:07 AM CDT | Flash Flood Warning | JAN | Attala, Montgomery | 3 hr |
| Jul 23, 8:47 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 118 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.